Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Coughing, Mantoux negative, x-ray shows TB, taking AKT4. Should we stop medication as it has no effect?

sir my name is sakthi my mother is having cough for the last 22 days! doctros has completed somany tests like tb gold, Sputum for afb, Mantoux test and xray . In all tests we got negative. But before doing all these tests doctor saw only xray and confirmed as tb and adviced to take akt4 tabs. she is taking akt4 tabs everyday but there is no change. Can we stop using akt4 now? please advice....
Asked On : Mon, 15 Oct 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pulmonologist 's  Response
Thanks for your query
Look TB is not always detected by the tests your mom has gone through. Even then Anti-tubercular drugs (ATD) should be started if there is strong clinical suspicion or strong radiological suspicion. Your doctor probably did the right thing though chest x-ray is not available here. But as your doctor took this decision after viewing that x-ray, i think your doctor has done right thing. As ATDs are already started it is no way to stop it until a 2nd diagnosis is established. Because stoppage of these drugs may cause drug resistance which will be problematic if ATD is to be started again in near future. So please do continue the drugs and obviously you may take a second opinion from another TB specialist in this regard.
Thank you.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor